Alert archive / Mississippi / Wind Advisories in 2025

Wind Advisory 4, NWS Jackson, MS

March 5, 202547 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this wind advisory at Mar 5, 2025, 2:58 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 2:58 AM CST (08:58 UTC)
Expired
Mar 5, 2025, 6:00 PM CST
In force
15 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-177 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS74 KJAN 050858
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
258 AM CST Wed Mar 5 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051700-
/O.NEW.KJAN.WI.Y.0004.250305T0858Z-250306T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Oak Grove, Union, Wesson, Waterproof,
Bastrop, Winona, Carrollton, Pickens, Carthage, Ruleville,
Natchez, Weir, Raleigh, Macon, Isola, Richland, Quitman, Purvis,
Fayette, Hattiesburg, Rolling Fork, Harrisonburg, Pearl, Dermott,
Jonesville, Greenville, North Carrollton, Vaiden, Belzoni,
Scooba, Greenwood, Roxie, Rayville, Crossett, De Kalb, Lake
Providence, Vicksburg, Decatur, Conehatta, Brooksville, Epps,
Grenada, Morton, Lumberton, Cleveland, Bay Springs, Tchula,
Forest, Hazlehurst, Newton, Goodman, Starkville, Kosciusko, Yazoo
City, Meridian, Crystal Springs, Eudora, Mayersville, New Hebron,
Lexington, Tallulah, Stonewall, Ackerman, Winnsboro, Bude,
Shubuta, Mathiston, Canton, Heidelberg, Hamburg, Madison,
Columbus, Eupora, Louisville, Philadelphia, Collins, Pearl River,
Durant, Lake Village, West Point, Anguilla, Delhi, Mendenhall,
Prentiss, Brookhaven, Bassfield, Laurel, Monticello, Brandon,
Mount Olive, Meadville, West Crossett, Ferriday, North Crossett,
St. Joseph, Vidalia, West Hattiesburg, Newellton, Ridgeland,
Jackson, Indianola, Magee, West Ferriday, Taylorsville, Columbia,
and Port Gibson
258 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, south 
  central, southeast, southwest, and west central Mississippi.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

86
1 follow-up statement
293 
WWUS74 KJAN 051636
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1036 AM CST Wed Mar 5 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
060000-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-250306T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Quitman, Magee, West Ferriday, North
Carrollton, Mayersville, Fayette, Waterproof, Decatur, Richland,
Hamburg, Brookhaven, North Crossett, Morton, Epps, Heidelberg,
Columbia, Meadville, Hazlehurst, Monticello, Belzoni, Lexington,
Mathiston, Yazoo City, Weir, Taylorsville, Crossett, Vicksburg,
Oak Grove, Winona, Meridian, Mount Olive, Brooksville, Canton,
Wesson, Laurel, Rolling Fork, St. Joseph, Pearl River,
Hattiesburg, Lake Providence, Eudora, Mendenhall, Greenwood,
Bassfield, Stonewall, Harrisonburg, Ackerman, Crystal Springs,
Shubuta, Newellton, Vidalia, Lumberton, Cleveland, Forest,
Philadelphia, Kosciusko, Durant, Natchez, Carthage, Pearl,
Brandon, West Hattiesburg, Indianola, Isola, Pickens, Bude,
Dermott, Goodman, Vaiden, West Point, Greenville, De Kalb,
Rayville, Ruleville, Columbus, Bay Springs, Scooba, Louisville,
Ridgeland, Ferriday, Winnsboro, Anguilla, Bastrop, Lake Village,
Purvis, Port Gibson, Carrollton, New Hebron, Newton, Macon,
Jonesville, Grenada, West Crossett, Collins, Prentiss, Tallulah,
Eupora, Madison, Starkville, Conehatta, Union, Jackson, Roxie,
Raleigh, Tchula, and Delhi
1036 AM CST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, south 
  central, southeast, southwest, and west central Mississippi.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:55 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 4, 10:55 PM CST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1055 PM CST Tue Mar 4 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 926 PM CST Tue Mar 4 2025

Areawide, all watches and warnings have been allowed to expire.
The squall line has progressed east out of our area, leaving
behind some weak showers across the eastern periphery. Skies have
mostly cleared across the area with only minimal high clouds left
across the east. Post frontal winds will die down slightly,
however gusty gradient winds are expected to last through
Wednesday with sustained winds 20-25 mph and gusts up to 30-40
mph. Overnight low temperatures are expected to cool into the mid
40s areawide. In addition no dense fog is expected heading into
tomorrow morning./KP/

&&

.DISCUSSION...
Issued at 251 PM CST Tue Mar 4 2025

Remainder of the afternoon through Friday: The squall line and
associated severe weather threat will be exiting eastern portions
of the area by about nightfall. Any tornado threat seems to be
getting more confined to locations along and south of the Highway
84 corridor in the lower Pinebelt region where surface dewpoint
temperatures have reached the mid 60s. Behind the front, gradient
wind speeds are much tamer with a lull that should continue until
later tonight into early Wednesday morning when a strong cold
advection pattern will develop.

A limited wind threat graphic will be needed for Wednesday, and
considerable stratus will keep temperatures from climbing much
making for a chilly day, especially over northeast portions of the
area where readings will struggle to rise above 50. Wednesday
night will be the coldest of the week with lows dropping well into
the 30s at most locations, including the potential for a light
freeze over north central into northeast MS. Thereafter,
seasonably cool and dry conditions will continue Thu-Thu night
with significantly milder temperatures returning Friday in a
quickly developing warm advection pattern.

The weekend into early next week: The next significant shortwave
trough will approach the area as we begin the weekend and bring
our next rain chances Saturday/Saturday night. Given the increased
dominance from the polar stream, this system will not bring a
severe weather threat, and rainfall will be less than an a inch on
average. Temperatures will cool back down following the system,
but they shouldn't get much lower than climatological normals.
/EC/

&&

.AVIATION...
(06Z TAFS)
Issued at 1055 PM CST Tue Mar 4 2025

Southerly winds will shift gradually southwest to westerly
through tomorrow. Gusty winds will continue, sustained up to
20-25mph & gusts up to 30mph at times. Some low level wind shear
will persist around 30-40kts through around 05/09-12Z Wednesday.
MVFR stratus will move in central to northern TAF sites around
05/09-12Z Wednesday & persist until 05/15-20Z (i.e. GLH on the
earlier side around 05/15Z & HKS, JAN, MEI to GTR on the later
side around 05/17-20Z). Winds will subside around 05/00-02Z
Thursday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       46  55  36  60 /  40   0   0   0
Meridian      47  55  35  60 /  90   0   0   0
Vicksburg     46  57  34  60 /  10   0   0   0
Hattiesburg   49  65  37  65 /  80   0   0   0
Natchez       46  60  36  63 /  10   0   0   0
Greenville    45  54  34  55 /  10   0   0   0
Greenwood     46  52  33  57 /  40   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

KP/EC/DC

In the hours before

Local storm report, Mar 4, 9:29 PM CST, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
929 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Tstm Wnd Dmg     1 N Meridian            32.38N 88.70W
03/04/2025                   Lauderdale         MS   Broadcast Media

            Large tree downed in front of house on
            Poplar Springs Drive, between 23rd and 24th
            Street.

&&

DC
Local storm report, Mar 5, 1:56 AM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
156 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Non-Tstm Wnd Dmg 3 E De Soto             31.97N 88.67W
03/04/2025                   Clarke             MS   Fire Dept/Rescue

            Power lines were downed, sparking a woods
            fire along CR 690.

&&

DL
Local storm report, Mar 5, 1:59 AM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
159 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Non-Tstm Wnd Dmg Quitman                 32.04N 88.73W
03/04/2025                   Clarke             MS   Public

            Multiple trees and powerlines downed across
            Clarke County due to gradient wind.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:02 PM CSTSevere Thunderstorm WarningJANForrest59 min
Mar 4, 6:12 PM CSTSpecial Weather StatementJANLowndes, Noxubee48 min
Mar 4, 6:19 PM CSTTornado WarningJANClarke30 min
Mar 4, 9:54 PM CSTRiver Flood WarningJANLeake47 hr

Nearby

Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.